Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 1, 2017, 8:30 PM CDT for Coke County, Runnels County, Tom Green County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2017, 8:30 PM CDT (01:30 UTC)
- Expired
- Apr 1, 2017, 9:15 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coke County, TX, Runnels County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 33 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
704
WUUS54 KSJT 020130
SVRSJT
TXC081-399-451-020215-
/O.NEW.KSJT.SV.W.0039.170402T0130Z-170402T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
830 PM CDT SAT APR 1 2017
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southeastern Coke County in west central Texas...
Northeastern Tom Green County in west central Texas...
Southwestern Runnels County in west central Texas...
* Until 915 PM CDT
* At 829 PM CDT, a severe thunderstorm was located near San Angelo,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Veribest around 840 PM CDT.
Orient around 855 PM CDT.
Miles around 905 PM CDT.
Tennyson around 910 PM CDT.
Other locations impacted by this severe thunderstorm include Harriet
and Us-277 Near The Tom Green-Coke County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3153 10056 3189 10026 3163 9993 3158 10002
3158 10011 3152 10011 3137 10038
TIME...MOT...LOC 0129Z 226DEG 20KT 3152 10040
HAIL...1.00IN
WIND...60MPH
$$
Daniels1 follow-up statement
379
WWUS54 KSJT 020143
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
843 PM CDT SAT APR 1 2017
TXC081-399-451-020215-
/O.CON.KSJT.SV.W.0039.000000T0000Z-170402T0215Z/
Coke TX-Tom Green TX-Runnels TX-
843 PM CDT SAT APR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN COKE...NORTHEASTERN TOM GREEN AND SOUTHWESTERN
RUNNELS COUNTIES...
At 842 PM CDT, a severe thunderstorm was located 7 miles northwest of
Veribest, or 8 miles northeast of San Angelo, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Orient around 905 PM CDT.
Miles and Tennyson around 915 PM CDT.
Other locations impacted by this severe thunderstorm include Harriet
and Us-277 Near The Tom Green-Coke County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3156 10050 3189 10026 3163 9993 3158 10002
3158 10011 3152 10011 3146 10034
TIME...MOT...LOC 0142Z 227DEG 15KT 3154 10037
HAIL...1.00IN
WIND...60MPH
$$
DanielsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 6:37 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 1, 6:37 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 637 PM CDT Sat Apr 1 2017 .AVIATION... /00Z TAFS/ Didn't make any major changes to the terminals this cycle. Thunderstorms will become more widespread later this evening and overnight tonight. Once MVFR to IFR ceilings develop, models indicate clearing isn't likely through at least 18Z tomorrow. && .PREV DISCUSSION... /issued 351 PM CDT Sat Apr 1 2017/ SHORT TERM... (Tonight and Sunday) A cold front has moved south into the far northwestern part of our forecast area this afternoon. A dryline extends from near the triple point in Mitchell County, south-southeast to just east of San Angelo, to east of Ozona. The cold front will continue to advance slowly to the south across the northern and western parts of our area through late this evening. With steep mid-level lapse rates and ML Capes in the range of 1000-2000 J/Kg, scattered thunderstorms will develop late this afternoon across western parts of the Big Country, with an increase in coverage this evening across much of the Big Country and Concho Valley. A Severe Thunderstorm Watch is now in effect for our northern and most of our central counties until 10 PM CDT. An upper level low over the Arizona/New Mexico border this afternoon will drop south into northeastern Mexico tonight, then lift northeast into west central Texas by Sunday evening. Later tonight, showers and thunderstorms are expected to develop over southwestern parts of our area, increasing in coverage to envelop much of west central Texas overnight. Large hail and damaging winds will be possible with these thunderstorms across the southern half of our area, and convection may grow into a mesoscale convective system. Heavy rainfall and localized flooding will be possible late tonight into Sunday morning. Considerable coverage of showers and thunderstorms is expected through midday Sunday. Additional development is possible on Sunday afternoon, as cooling aloft overspreads our area. Temperatures will be much cooler on Sunday, as the cold front continues to move slowly south. Widespread cloud cover and considerable coverage of convection will limit temperature recovery during the day. LONG TERM... (Sunday Night through next Saturday) The upper low will move northeast out of west central Texas Sunday night, and into extreme southeastern Oklahoma by daybreak Monday. The convection will end from southwest to northeast across our area, with cloud cover decreasing across the western and southern part of our area overnight. Mostly sunny skies and pleasant conditions are expected on Monday, with highs in the upper 70s to lower 80s. An upper trough will move into the southwestern CONUS Monday night, east across the southern and central Rockies on Tuesday, and across the southern and central Plains Tuesday n19 light. Southerly low-level flow will briefly return to our area Monday night into Tuesday morning. Winds will veer to the southwest during the day Tuesday as a dryline mixes into our eastern counties by late afternoon. A cold front will push south across our area early Wednesday morning. With the trough passage and associated lift to our north, along with rather limited moisture, any associated convection is expected to be north and northeast of our area. Temperatures will be cooler Wednesday with gusty northwest winds in the wake of the early day cold frontal passage. After highs in the 80s on Tuesday, highs Wednesday are expected to be mostly in the 65- 70 degree range. A surface high is progged to settle southeast into our area Wednesday night. With clear skies and good radiational cooling, overnight lows are forecast to be in the lower 40s, with a few upper 30s not out of the question in the favored low-lying areas. Dry conditions are indicated late next week, with temperatures above normal again by Friday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 52 65 50 80 / 70 80 50 0 San Angelo 53 67 49 83 / 80 70 30 0 Junction 59 70 50 82 / 80 80 20 0 Brownwood 57 71 51 80 / 60 80 50 0 Sweetwater 50 61 48 79 / 70 70 30 0 Ozona 54 67 48 82 / 80 70 20 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 1, 3:56 PM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 356 PM CDT Sat Apr 1 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022100- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 356 PM CDT Sat Apr 1 2017 This Hazardous Weather Outlook is for portions of West Central Texas. .DAY ONE...This Afternoon and Tonight Expect thunderstorms this afternoon and tonight. The main thunderstorm hazards are large hail, damaging winds, deadly lighting, and perhaps a tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday The potential for severe thunderstorms will continue on Sunday. Large Hail and damaging winds will continue as the main threats on Sunday. Plus, some thunderstorms may produce heavy rainfall in a brief period of time. Thus, flash flooding is another possible hazard. .SPOTTER INFORMATION STATEMENT... We may need spotters this afternoon and evening, and perhaps on Sunday..
In the hours before
Special weather statement, Apr 1, 7:40 PM CDT, 50 minutes before
Special Weather Statement National Weather Service San Angelo TX 740 PM CDT SAT APR 1 2017 TXZ066-127-128-139-020115- Runnels TX-Callahan TX-Coleman TX-Taylor TX- 740 PM CDT SAT APR 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALLAHAN... NORTHWESTERN COLEMAN...SOUTHEASTERN TAYLOR AND NORTHEASTERN RUNNELS COUNTIES UNTIL 815 PM CDT... At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near Winters, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Crews around 745 PM CDT. Bradshaw around 755 PM CDT. Lawn around 815 PM CDT. Other locations impacted by this storm include Goldsboro, Winters Little Elm Lake, Lake Coleman and Ovalo. A severe thunderstorm watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3186 9987 3199 10004 3234 9980 3209 9942 TIME...MOT...LOC 0040Z 223DEG 18KT 3198 9989 Daniels
Special weather statement, Apr 1, 7:58 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service San Angelo TX
758 PM CDT SAT APR 1 2017
TXZ066-020145-
Runnels TX-
758 PM CDT SAT APR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUNNELS COUNTY UNTIL 845
PM CDT...
At 758 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Miles, or 12 miles west of Ballinger, moving northeast
at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Rowena around 805 PM CDT.
Norton around 820 PM CDT.
Ballinger around 825 PM CDT.
Hatchel around 835 PM CDT.
Benoit around 840 PM CDT.
Winters around 845 PM CDT.
Other locations impacted by this storm include Ballinger Lake.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3158 10016 3167 10024 3178 10024 3206 10001
3183 9971 3182 9972
TIME...MOT...LOC 0058Z 231DEG 23KT 3170 10017
DanielsSpecial weather statement, Apr 1, 8:04 PM CDT, 26 minutes before
Special Weather Statement National Weather Service San Angelo TX 804 PM CDT SAT APR 1 2017 TXZ065-066-072-073-020145- Runnels TX-Tom Green TX-Coke TX-Concho TX- 804 PM CDT SAT APR 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TOM GREEN AND SOUTHWESTERN RUNNELS COUNTIES UNTIL 845 PM CDT... At 803 PM CDT, Doppler radar was tracking a strong thunderstorm over San Angelo, moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Veribest around 825 PM CDT. Orient around 840 PM CDT. Miles around 845 PM CDT. Other locations impacted by this storm include Harriet, Us- 277 Near The Tom Green- Coke County Line and The Intersection Of Ranch Road 380 And Ranch Road 381. A severe thunderstorm watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3111 10069 3138 10067 3176 10026 3153 10002 TIME...MOT...LOC 0103Z 219DEG 25KT 3141 10046 Daniels
Special weather statement, Apr 1, 8:14 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service San Angelo TX
814 PM CDT SAT APR 1 2017
TXZ114-127-128-139-020200-
Shackelford TX-Callahan TX-Coleman TX-Taylor TX-
814 PM CDT SAT APR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN...NORTH CENTRAL COLEMAN
AND EAST CENTRAL TAYLOR COUNTIES UNTIL 900 PM CDT...
At 814 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oplin, or 17 miles south of Clyde, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Baird around 855 PM CDT.
Putnam around 900 PM CDT.
Other locations impacted by this storm include Us-
283 Near The Callahan-Shackelford County Line, Us-
283 Near The Coleman-Callahan County Line, Admiral, I-
20 Near The Callahan-
Eastland County Line, Lake Coleman and The Intersection Of US-
283 And Highway 36.
This includes Interstate 20 between Mile Markers 298 and 323.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3194 9950 3217 9972 3257 9946 3239 9911
3227 9912
TIME...MOT...LOC 0114Z 219DEG 25KT 3216 9955
DanielsLocal storm report, Apr 1, 8:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
826 PM CDT SAT APR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL VALERA 31.75N 99.55W
04/01/2017 E4.50 INCH COLEMAN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1700042
WILEYLocal storm report, Apr 1, 8:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
827 PM CDT SAT APR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL SAN ANGELO 31.45N 100.45W
04/01/2017 E0.88 INCH TOM GREEN TX PUBLIC
&&
EVENT NUMBER SJT1700043
WILEYThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:01 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 44 min |
| Apr 1, 7:31 PM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 119 min |
| Apr 1, 7:35 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 40 min |
| Apr 1, 7:40 PM CDT | Special Weather Statement | SJT | Taylor | 35 min |
| Apr 1, 7:45 PM CDT | Tornado Warning | SJT | Coleman | 30 min |
| Apr 1, 7:58 PM CDT | Special Weather Statement | SJT | Runnels | 47 min |
| Apr 1, 8:04 PM CDT | Special Weather Statement | SJT | Tom Green | 41 min |
| Apr 1, 8:13 PM CDT | Tornado Warning | SJT | Coleman | 32 min |
| Apr 1, 8:14 PM CDT | Special Weather Statement | SJT | Callahan | 46 min |
| Apr 1, 8:34 PM CDT | Areal Flood Advisory | SJT | Tom Green | 116 min |
| Apr 1, 8:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 46 min |
| Apr 1, 8:59 PM CDT | Special Weather Statement | SJT | Callahan, Coleman | 46 min |
| Apr 1, 9:07 PM CDT | Special Weather Statement | SJT | Concho | 23 min |
| Apr 1, 9:13 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 2 hr |
| Apr 1, 9:20 PM CDT | Special Weather Statement | SJT | Crockett | 40 min |
| Apr 1, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 47 min |
| Apr 1, 9:57 PM CDT | Special Weather Statement | SJT | Concho | 48 min |
| Apr 1, 9:59 PM CDT | Special Weather Statement | SJT | Crockett | 46 min |
| Apr 1, 10:18 PM CDT | Special Weather Statement | SJT | Brown | 42 min |
| Apr 1, 10:43 PM CDT | Special Weather Statement | SJT | Crockett | 32 min |
| Apr 1, 10:48 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 27 min |
| Apr 1, 11:13 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Concho, Runnels | 2 hr |
| Apr 1, 11:39 PM CDT | Special Weather Statement | SJT | Reagan | 36 min |
| Apr 2, 12:10 AM CDT | Special Weather Statement | SJT | Sutton | 50 min |
| Apr 2, 12:14 AM CDT | Special Weather Statement | SJT | Tom Green | 46 min |
| Apr 2, 12:30 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 45 min |
| Apr 2, 12:34 AM CDT | Special Weather Statement | SJT | Irion | 26 min |
| Apr 2, 12:59 AM CDT | Special Weather Statement | SJT | Irion | 46 min |
| Apr 2, 1:03 AM CDT | Special Weather Statement | SJT | Concho, Runnels | 42 min |
| Apr 2, 1:13 AM CDT | Special Weather Statement | SJT | Sutton | 47 min |
| Apr 2, 1:42 AM CDT | Special Weather Statement | SJT | Runnels | 48 min |
| Apr 2, 1:45 AM CDT | Special Weather Statement | SJT | Sterling | 45 min |
| Apr 2, 2:32 AM CDT | Areal Flood Advisory | SJT | Sutton | 118 min |
| Apr 2, 2:43 AM CDT | Areal Flood Advisory | SJT | Coleman | 2 hr |
| Apr 2, 6:16 AM CDT | Special Weather Statement | SJT | Kimble | 44 min |
| Apr 2, 6:20 AM CDT | Special Weather Statement | SJT | San Saba | 40 min |
| Apr 2, 7:18 AM CDT | Special Weather Statement | SJT | Mason | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.